Skip to main content

On Generalized Inverses of m × n Matrices Over a Pseudoring


A generalized inverse of an m × n matrix A over a pseudoring means an n × m matrix G satisfying AGA = A. In this paper we give a characterization of matrices having generalized inverses. Also, we introduce and study a space decomposition of a matrix, and prove that a matrix is decomposable if and only if it has a generalized inverse. Finally, we establish necessary and sufficient conditions for a matrix to possess various types of g-inverses including Moore–Penrose inverse.

This is a preview of subscription content, access via your institution.


  1. Bapat, R.B.: Structure of a nonnegative regular matrix and its generalized inverse. Linear Algebra Appl. 268, 31–39 (1998)

    MathSciNet  Article  Google Scholar 

  2. Butkovič, P.: Max-algebra: the linear algebra of combinatorics? Linear Algebra Appl. 367, 313–335 (2003)

    MathSciNet  Article  Google Scholar 

  3. Butkovič, P.: Max-Linear Systems: Theory and Algorithms. Springer, London (2010)

    Book  Google Scholar 

  4. Cuninghame-Green, R.: Minimax Algebra. Lecture Notes in Economics and Mathematical Systems, vol. 166. Springer, Berlin (1979)

    Google Scholar 

  5. Gaubert, S.: Two lectures on max-plus algebra.

  6. Golan, J.S.: Semirings and Their Applications. Kluwer Academic, Dordrecht (1999)

    Book  Google Scholar 

  7. Hall, F.J., Katz, I.J.: Nonnegative integral generalized inverses. Linear Algebra Appl. 39, 23–39 (1981)

    MathSciNet  Article  Google Scholar 

  8. Hebisch, U., Weinert, H.J.: Semirings. Algebraic Theory and Applications in Computer Science Series in Algebra, vol. 5. World Scientific, Singapore (1998)

    MATH  Google Scholar 

  9. Johnson, M., Kambites, M.: Multiplicative structure of 2 × 2 tropical matrices. Linear Algebra Appl. 435, 1612–1625 (2011)

    MathSciNet  Article  Google Scholar 

  10. Kang, K.-T., Song, S.-Z.: Regular matrices and their generalized inverses over the max algebra. Linear Multilinear Algebra 63, 1649–1663 (2015)

    MathSciNet  Article  Google Scholar 

  11. Rao, P.S.S.N.V.P., Rao, K.P.S.B.: On generalized inverses of Boolean matrices. Linear Algebra Appl. 11, 135–153 (1975)

    MathSciNet  Article  Google Scholar 

  12. Wagneur, E.: Moduloïds and pseudomodule 1. Dimension theory. Discrete Math. 98, 57–73 (1991)

    MathSciNet  Article  Google Scholar 

Download references


This work is supported by the National Natural Science Foundation of China (Grant No.11861045) and the Hongliu Foundation of First-class Disciplines of Lanzhou University of Technology, China.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Lin Yang.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yang, L., Yang, SL. On Generalized Inverses of m × n Matrices Over a Pseudoring. Vietnam J. Math. 50, 261–274 (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Idempotent matrix
  • Regular matrix
  • Generalized inverse
  • Space decomposition

Mathematics Subject Classification (2010)

  • 15B99
  • 06E75
  • 15A09
  • 15A23